HELPLINE

Karen Kirkpatrick is happy to talk to anyone about vitamin B17 on 01483 423235 (UK) 9am-5pm Monday-Friday. This is a private telephone number and she may not always be able to answer, but keep trying.

DISCLAIMER

No information from anticancerinfo.co.uk may be construed as medical advice or instructions. Readers should consult appropriate health professionals on any matter relating to their health and wellbeing.

Toxic crisis - coping with reactions

The majority of people have no adverse reaction when eating apricot kernels, or taking laetrile tablets, but for some there may be a reaction in the body as it responds to cancer cells dying off and has to handle flushing out the resulting toxins.

This is a well-known phenomenon, not only relating to vitamin B17. When people are put on a diet to beat candida together with anti-yeast supplements, often they get worse before they get better as they experience 'die-off' symptoms. The more candida is destroyed the worse people are likely to feel as extra toxins invade the bloodstream, leading to a worsening of previous symptoms, including aches and pains, muzzy head and depression. These people need to have 'die-off' explained to them so that they see these unpleasant symptoms as an encouragement, and they also need to be told ways of alleviating the symptoms of die-off reaction. (See Erica White's Beat Candida Cookbook p15-16, p31ff, p39-40. Having a problem with yeast often goes hand in hand with having cancer: see Chris Woollams The Tree of Life: Everything you need to EAT to help you Beat Cancer, p108).

People who take glyconutrients to boost the immune system to help them in the fight against many diseases and conditions, are also warned about possible uncomfortable reactions. These reactions are associated with fever, rash or hives, excessive gas, running nose, headaches, insomnia, increased thirst, weakness, lethargy, loss of appetite, nausea, diarrhoea, fever blisters, dry mouth, canker sores, constipation, dizziness, nervousness and various aches and pains in joints and muscles. People taking glyconutrients are assured that these reactions are due to the body making a positive change to improved health.

Toxins are removed from the body, carried in the blood and also through the lymphatic system and then through the excretory organs. If toxins are released, through the dying off of cancer cells or because of a detoxifying regime, at a greater rate than the liver, kidneys, skin and lungs can handle them, then toxic reactions can occur.

What you can do:

  • Consult a nutritionist who can reassure and advise on the detoxifying process. (To find one contact the Institute of Optimum Nutrition www.ion.ac.uk).
  • Understand that a toxic crisis is a step on the way to better health.
  • Drink lots of water, and fruit and vegetable juices to flush out the toxins (emphasis on vegetable rather than fruit juices, they contain less sugar).
  • Exercise: the lymphatic system depends on exercise. Walking is fine, or using a bouncer/rebounder (obtainable from www.supertramp.co.uk).
  • Support the liver with supplements such as milk thistle and dandelion 'coffee' (avoiding ones containing lactose). Antioxidants also help, as does magnesium. Cut out alcohol and caffeine as they put stress on the liver.
  • If the reaction is too much to handle, cut back on the number of kernels/tablets taken until you find a comfortable level, stay at that for a while and then gradually increase.
  • NB If you have cancer it is good to be on the new diet and to take the supplements of vitamins and digestive enzymes for one to two weeks before starting the laetrile tablets or hourly kernel regime, and then to introduce these gradually.
  • If you are just taking the kernels as prevention and nevertheless have some sort of reaction, try not to give up - experiment, just take one a day to start with and build up from there. Investigate the cause of the reaction with a nutritionist.
  • For people with nut allergies, the pure laetrile extract also comes in 100mg tablets - for prevention one a day.
TOP of PAGE PRINT this page